Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 3:45 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 22, 2006, 4:35 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 103 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 222045 SVRMKX WIC021-111-222145- /O.NEW.KMKX.SV.W.0129.060722T2045Z-060722T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN EASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 445 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF WISCONSIN DELLS...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF PORTAGE BY 400 PM CDT... 7 MILES EAST OF BARABOO AND 8 MILES EAST OF WEST BARABOO BY 415 PM CDT... LAKE WISCONSIN BY 445 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$
5 follow-up statements
000 WWUS53 KMKX 222057 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CDT SAT JUL 22 2006 WIC021-111-222145- /O.CON.KMKX.SV.W.0129.000000T0000Z-060722T2145Z/ COLUMBIA WI-SAUK WI- 356 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN SAUK AND WESTERN COLUMBIA COUNTIES... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PORTAGE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF PORTAGE BY 405 PM CDT... 8 MILES EAST OF BARABOO BY 410 PM CDT... HARMONY GROVE...LAKE WISCONSIN...OKEE AND MERRIMAC BY 445 PM CDT... OTHER SCATTERED THUNDERSTORMS WILL AFFECT EASTERN SAUK COUNTY EAST OF BARABOO THROUGH 445 PM. ANY OF THESE CAN QUICKLY BECOME SEVERE. LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$ KAPELA
000 WWUS53 KMKX 222107 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 PM CDT SAT JUL 22 2006 WIC021-111-222145- /O.CON.KMKX.SV.W.0129.000000T0000Z-060722T2145Z/ COLUMBIA WI-SAUK WI- 406 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN SAUK AND WESTERN COLUMBIA COUNTIES... AT 406 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BARABOO...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF WEST BARABOO BY 415 PM CDT... 2 MILES SOUTHEAST OF BARABOO BY 420 PM CDT... MERRIMAC...LAKE WISCONSIN...OKEE AND HARMONY GROVE BY 445 PM CDT... LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$ KAPELA
000 WWUS53 KMKX 222117 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 PM CDT SAT JUL 22 2006 WIC021-111-222145- /O.CON.KMKX.SV.W.0129.000000T0000Z-060722T2145Z/ COLUMBIA WI-SAUK WI- 417 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN SAUK AND WESTERN COLUMBIA COUNTIES... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF BARABOO...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIMAC BY 440 PM CDT... OKEE...LAKE WISCONSIN...HARMONY GROVE AND LODI BY 445 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$ KAPELA
000 WWUS53 KMKX 222126 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CDT SAT JUL 22 2006 WIC021-111-222145- /O.CON.KMKX.SV.W.0129.000000T0000Z-060722T2145Z/ COLUMBIA WI-SAUK WI- 425 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN SAUK AND WESTERN COLUMBIA COUNTIES... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF BARABOO...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE WISCONSIN...MERRIMAC...OKEE AND HARMONY GROVE BY 445 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$ KAPELA
000 WWUS53 KMKX 222135 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 PM CDT SAT JUL 22 2006 WIC021-111-222144- /O.CAN.KMKX.SV.W.0129.000000T0000Z-060722T2145Z/ COLUMBIA WI-SAUK WI- 434 PM CDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAUK AND WESTERN COLUMBIA COUNTIES IS CANCELLED... THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. SCATTERED STORMS CAN BE EXPECTED FOR SAUK AND COLUMBIA COUNTIES THE REMAINDER OF THE AFTERNOON HOURS INTO THE EVENING HOURS. BRIEF HEAVY RAINS AND SMALL HAIL CAN BE EXPECTED. LAT...LON 4364 8946 4365 8979 4331 8979 4331 8944 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN. IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS 1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION SUNDAY DUE TO PROGGED LOW LEVEL FIELDS. IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-231100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TZ
In the hours before
Local storm report, Jul 22, 1:13 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 N SPRINGFIELD CORNERS 43.96N 89.50W
07/22/2006 E0.25 INCH MARQUETTE WI LAW ENFORCEMENT
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 47 min |
| Jul 22, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 56 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 21 min |
| Jul 22, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 28 min |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 29 min |
| Jul 22, 5:37 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 38 min |
| Jul 22, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 58 min |
| Jul 22, 6:52 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.